Take the 2-minute tour ×
Cognitive Sciences Stack Exchange is a question and answer site for practitioners, researchers, and students in cognitive science, psychology, neuroscience, and psychiatry. It's 100% free, no registration required.

If a person takes dopamine increasing medication for some illness, what effect on his/her psych will it have and why?

As I understood, certain area in the brain lacks dopamine, so you have to get it produced somehow. But when medication is taken, it can't affect just certain area, but the whole brain, Is that true?

If that is true, what does excess dopamine do to the brain.

EDIT: mentioned medication is Madopar, used for Parkinson's disease. Also, I edited title ,because I misunderstood it's the dopamine in the medication, not the one that causes dopamine to increase in the brain.

share|improve this question
2  
Can you be more specific about which "dopamine-based" medication that you are talking about? Different medication classes are going to have different pharmacodynamics. –  Chuck Sherrington May 12 at 13:06
    
I've added more detail in the question, also I've changed title and text a bit, I misunderstood the way medication works and what it contains. Thank you for asking, it led me to improve my question. :) –  JunJun May 12 at 13:55

Your Answer

 
discard

By posting your answer, you agree to the privacy policy and terms of service.

Browse other questions tagged or ask your own question.